Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at May 27, 2015, 6:21 PM CDT for Taylor County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 6:21 PM CDT (23:21 UTC)
- Expired
- May 27, 2015, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS La Crosse, WI
County Taylor County, WI
The radar
The La Crosse radar (KARX), 157 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWUS83 KARX 272321 SPSARX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 621 PM CDT WED MAY 27 2015 WIZ017-280015- TAYLOR- 621 PM CDT WED MAY 27 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN TAYLOR COUNTY... AT 619 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES NORTH OF JUMP RIVER...OR 12 MILES EAST OF LADYSMITH...MOVING SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND UP TO NICKEL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... JUMP RIVER AROUND 635 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DONALD...HANNIBAL AND KATHRYN LAKE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4503 9029 4503 9092 4538 9092 4538 9058 TIME...MOT...LOC 2319Z 336DEG 27KT 4549 9084 $$ BOYNE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at May 27, 2:00 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 27, 2:00 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 200 PM CDT WED MAY 27 2015 .SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT) ISSUED AT 200 PM CDT WED MAY 27 2015 WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A DEPARTING MID-LEVEL TROUGH OVER THE GREAT LAKES REGION WHILE A RIDGE OF HIGH PRESSURE WAS BUILDING IN FROM THE PLAINS. NICE LOOP OF THE EXPERIMENTAL 1-MIN GOES-14 RAPID SCAN SHOWS BACK EDGE OF DEFORMATION CLOUD FROM DEPARTING WAVE EXITING EAST OF CENTRAL WI WHILE SCATTERED-BROKEN CUMULUS FIELD WAS EXPANDING WITH DAYTIME HEATING ACROSS NORTHEAST IA INTO SOUTHWEST/CENTRAL WI. OTHERWISE...A VERY NICE DAY IN PLACE WITH TEMPERATURES RANGING FROM THE UPPER 60S ACROSS NORTH CENTRAL WI...TO THE LOWER/MIDDLE 70S ELSEWHERE ACROSS THE FORECAST AREA. WILL HAVE TO WATCH A WEAK FRONTAL BOUNDARY COMING THROUGH NORTHERN WI EARLY ON THIS EVENING WHICH MAY SPARK A FEW SHOWER/ISOLATED THUNDERSTORMS...MAINLY NORTH OF I-94. OTHERWISE...HIGH PRESSURE WILL DOMINATE THE WEATHER SCENE LATER TONIGHT THROUGH MUCH OF THURSDAY FOR A BRIEF RESPITE FROM THE WET WEATHER PATTERN. LOOK FOR LOWS TONIGHT RANGING FROM THE MID 50S ACROSS THE SAND COUNTRY OF CENTRAL WI...TO THE UPPER 50S/NEAR 60 ELSEWHERE. THERE WILL BE A NOTICEABLE INCREASE IN MID/HIGH CLOUD CLOVER FROM WEST TO EAST BY THURSDAY AFTERNOON IN RESPONSE TO WARM AIR ADVECTION/ISENTROPIC LIFT ACROSS THE PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY. HOWEVER...LOOKS LIKE ANY SHOWER ACTIVITY SHOULD HOLD OFF TO THE WEST AND NORTH OF THE AREA AS HIGH PRESSURE HOLDS. LOOK FOR HIGHS THURSDAY TOPPING OFF IN THE UPPER 70S TO THE MIDDLE 80S. LIKELIHOOD OF SHOWERS AND THUNDERSTORMS OVERSPREAD THE AREA FROM WEST TO EAST BY LATE THURSDAY NIGHT IN RESPONSE TO INCREASING 850MB MOISTURE TRANSPORT/LIFT AHEAD OF A COLD FRONT PUSHING OUT OF THE NORTHERN PLAINS INTO MN. OVERNIGHT LOWS IN THE WARM AIR ADVECTION ARE EXPECTED TO ONLY FALL INTO THE 60-65 DEGREE RANGE. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 200 PM CDT WED MAY 27 2015 FOR FRIDAY THROUGH FRIDAY NIGHT...WILL SEE A COLD FRONT DROP SLOWLY SOUTHEAST ACROSS THE REGION WITH AMBIENT MOISTURE TO WORK WITH FOR WIDESPREAD SHOWER/THUNDERSTORMS. CAPE WILL BE RATHER LIMITED FOR ANY SEVERE THREAT DUE TO ONGOING CONVECTION/CLOUD COVER...BUT RAINFALL MAY GET A BIT HEAVY AT TIMES GIVEN PRECIPITABLE WATER VALUES CREEPING INTO THE 1.6-1.8 INCH RANGE. GIVEN THE RECENT RAINFALL AND FAIRLY WE GROUND...WILL SEE AN INCREASED HYDROLOGY CONCERN. SEE HYDROLOGY DISCUSSION BELOW FOR DETAILS. OTHERWISE...APPEARS TEMPERATURES AHEAD OF THE FRONTAL PASSAGE FRIDAY WILL BE HELD DOWN SOME BY CLOUDS/ONGOING CONVECTION. RIGHT NOW...APPEARS HIGHS WILL TOP OFF IN THE 70S. AFTER SOME LINGERING SHOWER/ISOLATED THUNDER CHANCES SATURDAY MORNING...LOOK FOR COOLER/DRY WEATHER THROUGH THE WEEKEND AS CANADIAN HIGH PRESSURE DRIFTS ACROSS THE REGION. PLAN ON HIGHS SATURDAY AND SUNDAY IN THE LOWER/MIDDLE 60S. LATEST ECMWF AND GFS HOLD RIDGE ACROSS THE AREA THROUGH TUESDAY NIGHT FOR DRY AND WARMING CONDITIONS. LOOK FOR HIGHS MONDAY IN THE UPPER 60S/LOWER 70S...WARMING INTO MIDDLE 70S ON TUESDAY. NEXT CHANCE OF SHOWERS/THUNDERSTORMS APPEARS TO BE WEDNESDAY AS THE RIDGE BEGINS TO BREAK DOWN...ALLOWING SHORTWAVE TROUGH ENERGY TO APPROACH FROM THE PLAINS. PLAN ON HIGHS IN THE 75-80 DEGREE RANGE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1205 PM CDT WED MAY 27 2015 GOOD VFR CONDITIONS EXPECTED THIS TAF PERIOD AS A WEAK RIDGE OF HIGH PRESSURE AT THE SFC AND ALOFT...AND A DRIER LOW/MID LEVEL AIRMASS... MOVE EAST ACROSS THE UPPER MIDWEST. A WEAK FRONT SLIDING THRU THE AREA LATE THIS AFTERNOON MAY TRIGGER AN ISOLATED SHRA OR TSRA...BUT COVERAGE/CHANCE TOO SMALL TO INCLUDE IN TAFS FOR NOW. GIVEN ALL THE RECENT RAINS AND NOW RATHER MOIST LANDSCAPE... CONSIDERED A BR MENTION IN BOTH KRST/KLSE TAFS IN THE 09Z-13Z TIME FRAME. HOWEVER ALSO LEFT THAT OUT FOR NOW...AS TEMP-DEW POINT SPREADS LATE TONIGHT LOOK TO REMAIN IN THE 5F OR MORE RANGE...ALONG WITH SOME HIGH CLOUDS SPILLING ACROSS THE REGION. GRADIENT TIGHTENS A BIT LATE TONIGHT AS WELL...FOR SFC WINDS IN THE 5-8KT RANGE AROUND SUNRISE TO KEEP THE BOUNDARY LAYER MIXED. && .HYDROLOGY...(THURSDAY NIGHT THROUGH FRIDAY NIGHT) ISSUED AT 200 PM CDT WED MAY 27 2015 SLOW COLD FRONTAL PASSAGE WILL PROVIDE THE MECHANISM FOR MORE RAINFALL THURSDAY NIGHT THROUGH FRIDAY NIGHT. WITH PRECIPITABLE WATER VALUES AHEAD OF THE FRONT INCREASING INTO THE 1.7-1.8 INCH RANGE...EXPECTING SOME OF THIS RAINFALL TO BE ON THE HEAVIER SIDE. RIGHT NOW...HAVE TOTAL FORECAST RAINFALL FROM MAINLY THURSDAY NIGHT THROUGH FRIDAY NIGHT IN THE 1-1.5 INCH RANGE. RIVERS HAVE BEEN FEELING THE RECENT HEAVIER RAINFALL WITH SOME MODERATE RESPONSES. WITH THIS ADDITIONAL FORECASTED RAINFALL AMOUNT...WILL HAVE TO WATCH FOR ADDITIONAL RISES. NOT THINKING FLOODING AT THIS POINT...BUT DEFINITELY WITHIN BANK RISES. WILL CONTINUE TO MONITOR. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM....DAS AVIATION.....RRS HYDROLOGY....DAS
Hazardous weather outlook, May 27, 4:38 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 438 AM CDT WED MAY 27 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055- 061-281100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- 438 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON INTO FRIDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-032>034-042>044-281100- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-MONROE-JUNEAU-ADAMS- 438 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. LIGHTNING WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT INTO FRIDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DTJ/WETENKAMP
In the hours before
Special weather statement, May 27, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 621 PM CDT WED MAY 27 2015 WIZ017-280015- TAYLOR- 621 PM CDT WED MAY 27 2015 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN TAYLOR COUNTY... AT 619 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES NORTH OF JUMP RIVER...OR 12 MILES EAST OF LADYSMITH...MOVING SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND UP TO NICKEL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... JUMP RIVER AROUND 635 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DONALD...HANNIBAL AND KATHRYN LAKE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4503 9029 4503 9092 4538 9092 4538 9058 TIME...MOT...LOC 2319Z 336DEG 27KT 4549 9084 BOYNE
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.